Questions about effexor

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2006
Total Posts : 77
   Posted 7/12/2006 1:31 PM (GMT -6)   
I have lupus and mild depression for many years. I was origionally put on antidepressants for depression while going through a divorce almost 20 yrs. ago. I was off for years, but sick with lupus and also depressed. I was put on prozac to help prevent helped some but mostly I just felt so much better emotionally. 3 yrs. ago I was tired of the prozac and thought it was causing some slowing of sex drive etc. so I went off it for several months. Didn't feel very good emotinally and I was sicker with my lupus so I then went on Effexor. I felt better emotionally right away. Well now my lupus is under better control but I am so lethargic and lack motivation for the things I used to love, can only get up the initiative to get the things done that I absolutely have to do OR for fun things like being with my family and grandchildren. Many days I don't do  much of anything although my hobbies that I used to love and would like to get started or finished just wait. Now part of this is due to the lupus as I have pain and fatigue daily but I know on certain days I can muster up at least 4 hours of energy to do something. On the lupus forum someone mentioned that their lethergy was due to the I'm afraid I've been 'drugged' into calm, contentment to do nothing. I'll be seeing my rheumalogist next week and want to address this. Does anyone have any thoughts on this for me?????  thanks so much....Lonna
DX: lupus, headaches, hairloss, lipoatrophy, high blood pressure, allergies, chemical sensitivities, foot pain.
Meds: placquenil 400mg, prednisone 7mg, cozaar 100mg for high blood pressure, effexor 75mg antidepressant, voltaren for arthritis pain, trazodone 100mg + 2 tylenol PM for sleep, imitrex nasal for migraines, nasonex and astelin for allergies.

Regular Member

Date Joined Apr 2006
Total Posts : 64
   Posted 7/13/2006 1:45 PM (GMT -6)   
While on effexor I was really tired, my mind was gluggy and my sex drive tanked. It was not a good med for me. However, I wasn't depressed so in that respect it worked. How long have you been on it? I have read that some symptoms in women go away after a few months. Trying to find the right medication and dosage can be a big juggling act. If this symptom is intolerable, try changing. Exercise caution though. The withdrawals of coming off effexor are documented to be the worst.

New Member

Date Joined Jul 2006
Total Posts : 11
   Posted 7/14/2006 6:01 PM (GMT -6)   
Hello, this shows you how we are all so very different. I started on Paxil and it just put me to sleep!! I was changed to Effexor and got relief from severe depression nearly immediately. I have had such great luck with it. Strangely, it peps me up! I do not feel lazy or lethargic and can accomplish what I need to during the day whereas when I was depressed, I could not do a thing...or did not feel like doing a thing. I did go off of it once, about 4 yrs. ago..and other than being a little dizzy, it was not a bad reaction. When my depression returned, I went back on and am on 150 mg. and probably will be the rest of my life. It has changed my life for the better by 100%!!  I don't like taking a pill like this every day, but life is so much better...I am thankful for the medication.
  Does anyone have a good experience on Paxil?

Veteran Member

Date Joined Oct 2005
Total Posts : 4031
   Posted 7/15/2006 11:56 AM (GMT -6)   
Well, I also take Effexor XR and I feel that it speeds me up a little.  I too have a chronic illness, MS that causes extreme fatigue.  I don’t know much about Lupus or the symptoms of it but perhaps it may not be the medication that is causing your problems in this area.  Effexor is one of the medications that is approved to work for people who have chronic pain with chronic illnesses, and to help with fatigue symptoms.  Perhaps your doctor would look into a stimulant for your fatigue, such as Provigil or Ritalin.  I don’t know, but you should most certainly discuss this with your physician.  Please do let us know.  Take care.


lob girl!!!
Regular Member

Date Joined Jun 2006
Total Posts : 44
   Posted 7/16/2006 7:18 AM (GMT -6)   
hi atedogs im on effexor been on it 2yrs, i didnt feel ant better mood wise, then mt dr added remeron (mirtazapine) and now my mood has lifted i feel so much better.I also will probably be on this medication for the rest of my life and no i dont like it but it is a nesesary evil the tablets versis the illness.I feel tired and letargic also my sex drive has gone but im single so in a way that doesnt bother me.I did ry to wean myself off effexor last yr, omg what a mess i was in it was like going bk to the beggining of mt illness.Then i read about the problems coming off it so i increased my dose again and i settled down. sorry for lorraine
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 6:10 AM (GMT -6)
There are a total of 2,712,745 posts in 299,125 threads.
View Active Threads

Who's Online
This forum has 153711 registered members. Please welcome our newest member, yellomello.
266 Guest(s), 7 Registered Member(s) are currently online.  Details
grdner, tidalmouse, rocckyd, getting by, FamilyGuy, xy123, Robertmp

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer